I'm going on holiday soon and i was going to stop using the Retin-A gel for the duration of my holiday because i've heard it makes skin sensitive to sunlight. When i get back and start using it again will it fade the tan that i have built up on holdiday?
Will Retin-A Gel Fade a Natural Skin Tan?
Doctor Answers (2)
Retin A will Not fade the tan. Retin A makes your skin sensitive to UV light,therefore the sun. Use sunscreens always to protect your skin. You still will get a tan but slower and healthier for your skin
Retin A DOES sensitize the skihn to UV light / sunlight
Retin A does sensitize skin to UV light / sunlight. Depending on the period of non-use, it may be associated with a variable period of flaking and redness. While it will result in dispersal of irregular concentration of skin pigment, Retin A is not a "suntan buster".
You may wish to re-examine the bigger reason why you are on Retin A in the first place though. If you want to have a healthy, thick skin then suntanning is one of the worst things you could do for your skin. It not only ages your skin permanently but cumulatively increases your risk for skin cancers. If you feel that this tan now-regret it later philosophy is the way to go, WHY BOTHER with Retin A in the first place at all?
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.